MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207060440
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon damaged occurred.The patient was presented with artificial arteriovenous fistula stenosis of left upper limb.A 6.0 x40, 40cm gladiator balloon catheter was advanced for dilation.There was no damage on the outer packaging.During first inflation at 18 atmospheres, it was noted that the pressure decreases.The balloon was removed from the patient's body.When checked, it was noted that the balloon was damaged.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient was stable post procedure.
 
Event or Problem Description
It was reported that balloon damage occurred.The patient was presented with artificial arteriovenous fistula stenosis of left upper limb.A 6.0 x40, 40cm gladiator balloon catheter was advanced for dilation.There was no damage on the outer packaging.During first inflation at 18 atmospheres, it was noted that the pressure decreases.The balloon was removed from the patient's body.When checked, it was noted that the balloon was damaged.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient was stable post procedure.It was further reported that the target lesion was 85% stenosed, moderately tortuous and moderately calcified.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator elite was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per hub the rated burst pressure for this device is 24 atmospheres.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft and no damage to the tip.
 
Event or Problem Description
It was reported that balloon damage occurred.The patient was presented with artificial arteriovenous fistula stenosis of left upper limb.A 6.0 x40, 40cm gladiator balloon catheter was advanced for dilation.There was no damage on the outer packaging.During first inflation at 18 atmospheres, it was noted that the pressure decreases.The balloon was removed from the patient's body.When checked, it was noted that the balloon was damaged.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient was stable post procedure.It was further reported that the target lesion was 85% stenosed, moderately tortuous and moderately calcified.It was confirmed that the balloon burst.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22004516
Report Number2124215-2025-29426
Device Sequence Number9099761
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public(01)08714729809722(17)250927(10)30234648
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model NumberH74939207060440
Device Catalogue NumberH74939207060440
Device Lot Number0030234648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/13/2025
06/06/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/05/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight60 KG